Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Homotopy nilpotency and associativity


Authors: Arthur H. Copeland and Albert O. Shar
Journal: Proc. Amer. Math. Soc. 80 (1980), 487-490
MSC: Primary 55P45
DOI: https://doi.org/10.1090/S0002-9939-1980-0581011-X
MathSciNet review: 581011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ (Y,\mu )$ is an H-space then a measure of nonassociativity, called Homotopy Nuclear Nilpotency (HNN) is defined. We then calculate the HNN of thirteen H-spaces: the twelve classes of multiplications on $ {S^3}$ and the one class on $ S_{(2')}^5$, the 5-sphere localized away from 2.


References [Enhancements On Off] (What's this?)

  • [A-C] M. Arkowitz and C. R. Curjel, Some properties of the exotic multiplications on the three-sphere, Quart. J. Math. Oxford Ser. (2) 20 (1969), 171-176. MR 0248816 (40:2066)
  • [B-G] I. Berstein and T. Ganea, Homotopical nilpotency, Illinois J. Math. 5 (1961), 99-130. MR 0126277 (23:A3573)
  • [B] R. H. Bruck, A survey of binary systems, Ergebnisse der Math. und ihrer Grenzgebiete, Neue Folge, Heft 20, Reihe Gruppentheorie, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958. MR 0093552 (20:76)
  • [G] W. J. Gilbert, Homotopical nilpotence of the seven sphere, Proc. Amer. Math. Soc. 32 (1972), 621-622. MR 0288761 (44:5957)
  • [J1] I. M. James, Multiplication on spheres. II, Trans. Amer. Math. Soc. 84 (1957), 545-558. MR 0090812 (19:875e)
  • [J2] -, On H-spaces and their homotopy groups, Quart. J. Math. Oxford Ser. (2) 11 (1960), 161-179. MR 0133132 (24:A2966)
  • [M-T] M. Mimura and H. Toda, The $ (n + 20)th$ homotopy groups of n-spheres, J. Math. Kyoto Univ. 3 (1963), 37-58. MR 0157384 (28:618)
  • [N] C. W. Norman, Homotopy loops, Topology 2 (1963), 23-43. MR 0146836 (26:4356)
  • [T] H. Toda, Note on cohomologying of certain spaces, Proc. Amer. Math. Soc. 14 (1963), 89-95. MR 0150763 (27:750)
  • [Z] A. Zabrodsky, Hopf spaces, North-Holland Math. Studies, Vol. 22, Notas de Matemática, No. 59, North-Holland, Amsterdam-New York-Oxford, 1976. MR 0440542 (55:13416)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P45

Retrieve articles in all journals with MSC: 55P45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0581011-X
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society